Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for cold while having spinal cord problems

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 13827 Questions

default
Posted on Fri, 20 Jul 2018 in Lung and Chest disorders
Question: My mother aged 62 yrs weighing 99kg is suffering from cold. She is taking montek since last 4 days and not much improvement is there. At night she coughs but not much mucus or runny nose is there. Had got fever for a day which was cured after taking calphol 650 1 tab. Kindly advice which medecine should she take having minimal or no side effect as she has got old spinal cord problem and walks with support and she fear taking more medecine as it may lead to diahera like has happened in past. Tonyt she took a montek LC and also started Allegra 180 from tonyt. Pls advise
doctor
Answered by Dr. Kaushal Bhavsar 39 minutes later
Brief Answer:
Start azithromycin also.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
She is taking correct medications.
Continue with Montek LC, Allegra and calpol.
Also start azithromycin (500mg) once a day after breakfast.
Also tell her to do warm water gargles and steam inhalation 4-5 times a day.
This kind of viral infection takes 1-2 weeks time for complete cure.
Hydration is very important for faster relief so tell her to drink plenty of fluids orally.
Please let me know if she has any allergies.
I will be happy to help you further.
Wishing good health to your mother. Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Kaushal Bhavsar 31 minutes later
Thank you sir.
As my mother is over weight and have a old spinal cord fracture so she avoids takin more medecine fearing constipation.

Please advice a minimal course causin no side effects. Allegra and montek are both anti histamines so shall we stop one..

Till now she was takin random medecines on her own. But a proper course can be followed as rightly advised by you.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Better to give her Allegra M, calpol and azithromycin.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Montek LC is having levocetrizine and montelukast.
Allegra is having fexofenadine.
Fexofenadine and levocetrizine are antihistamine, while montelukast is anti allergic.
Fexofenadine is better than levocetrizine.
So better to give her Allegra M (montelukast and fexofenadine).
Also give her calpol 1 tablet twice daily.
Give her azithromycin once a day after breakfast.
Viral infection needs at least 1-2 week time. So you have to be patient with this kind of illness.
Along with drugs, other measures like warm water gargles, steam inhalation and maintaining hydration are also very important.
What about allergies? Is she having any known allergies?
Please reply me answer of above asked question, so that I can guide you better. I will be happy to help you further. Wishing good health to your mother. Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Kaushal Bhavsar 6 hours later
Thank you Dr. For making me understand in a better way. My mother doesnt have any allergy as such. However she has a filariatic swollen right leg.
We fear diahotea or constipation which has happeded in past so was requesting for minimum medication.

Kindly advice on dosage and schedule of intake.
doctor
Answered by Dr. Kaushal Bhavsar 2 hours later
Brief Answer:
Has she taken azithromycin before?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Azithromycin is known to cause diarrhea as a side effect.
But it is not seen in all individuals.
Please let me know
1. Has she ever taken azithromycin?
2. If yes then was she having diarrhoea at that time?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your mother. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kaushal Bhavsar 4 hours later
Yes sir
She has taken earlier but not always diarherea has caused.

Only once it has happened 2 years back
doctor
Answered by Dr. Kaushal Bhavsar 8 hours later
Brief Answer:
Ok, then no need to worry about azithromycin related diarrhea.

Detailed Answer:
Thanks for your follow up question.
I can understand your concern.

So, no need to worry about azithromycin induced diarrhea.
You can definitely give her azithromycin without fear of diarrhea.

Hope I have solved your query. I will be happy to help you further.
Wishing good health to your mother.
Thanks.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on